Alert archive / North Dakota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 229, NWS Grand Forks, ND

August 9, 20204 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 9, 2020, 10:12 AM CDT for 4 counties in North Dakota. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2020, 10:12 AM CDT (15:12 UTC)
Expired
Aug 9, 2020, 11:15 AM CDT
In force
63 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Grand Forks County, ND, Nelson County, ND, Ramsey County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 94 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:40 AM CDTHAIL 0.755 Ne Whitman, NDPEA TO DIME SIZED HAIL.
Aug 9, 10:40 AM CDTHAIL 0.755 Ne Whitman, NDPEA TO DIME SIZED HAIL.
Aug 9, 10:45 AM CDTHAIL 15 W Fordville, ND
Aug 9, 10:45 AM CDTHAIL 15 W Fordville, ND
Aug 9, 10:45 AM CDTHAIL 18 W Fordville, ND
Aug 9, 10:45 AM CDTHAIL 18 W Fordville, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2020-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2020-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2140 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

944 
WUUS53 KFGF 091512
SVRFGF
NDC035-063-071-099-091615-
/O.NEW.KFGF.SV.W.0229.200809T1512Z-200809T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1012 AM CDT Sun Aug 9 2020

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Northwestern Grand Forks County in northeastern North Dakota...
  Northeastern Nelson County in northeastern North Dakota...
  East central Ramsey County in northeastern North Dakota...
  Western Walsh County in northeastern North Dakota...

* Until 1115 AM CDT.

* At 1012 AM CDT, a severe thunderstorm was located near Lawton, or
  31 miles east of Devils Lake, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Park River, Fordville, Adams, Pisek, Lankin, Forest River Colony
  and Dahlen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4834 9834 4854 9772 4822 9754 4791 9758
      4814 9845
TIME...MOT...LOC 1512Z 236DEG 33KT 4827 9823 

HAIL...1.25IN
WIND...60MPH
 
$$

CJ
2 follow-up statements
617 
WWUS53 KFGF 091542
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1042 AM CDT Sun Aug 9 2020

NDC071-091551-
/O.CAN.KFGF.SV.W.0229.000000T0000Z-200809T1615Z/
Ramsey ND-
1042 AM CDT Sun Aug 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RAMSEY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4836 9815 4847 9768 4822 9754 4798 9757
      4817 9814
TIME...MOT...LOC 1541Z 236DEG 33KT 4842 9789 

$$

NDC035-063-099-091615-
/O.CON.KFGF.SV.W.0229.000000T0000Z-200809T1615Z/
Grand Forks ND-Nelson ND-Walsh ND-
1042 AM CDT Sun Aug 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN GRAND FORKS...NORTHEASTERN NELSON AND SOUTHWESTERN
WALSH COUNTIES...

At 1041 AM CDT, a severe thunderstorm was located near Edinburg, or
22 miles west of Grafton, moving northeast at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Park River, Fordville, Pisek, Lankin, Forest River Colony, Dahlen and
Inkster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4836 9815 4847 9768 4822 9754 4798 9757
      4817 9814
TIME...MOT...LOC 1541Z 236DEG 33KT 4842 9789 

HAIL...1.00IN
WIND...<50MPH
 
$$

CJ
402 
WWUS53 KFGF 091611
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1111 AM CDT Sun Aug 9 2020

NDC035-063-099-091621-
/O.EXP.KFGF.SV.W.0229.000000T0000Z-200809T1615Z/
Grand Forks ND-Nelson ND-Walsh ND-
1111 AM CDT Sun Aug 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAND FORKS...
NORTHEASTERN NELSON AND SOUTHWESTERN WALSH COUNTIES WILL EXPIRE AT
1115 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

LAT...LON 4836 9815 4847 9768 4822 9754 4798 9757
      4817 9814
TIME...MOT...LOC 1611Z 236DEG 33KT 4857 9756 

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:09 AM CDT, 3 minutes earlier.

Area forecast discussion, Aug 9, 10:09 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1009 AM CDT Sun Aug 9 2020

.MESOSCALE DISCUSSION...
Issued at 1008 AM CDT Sun Aug 9 2020

Ongoing storms within northeast ND and northwest MN are expected to
remain mostly sub-severe through mid morning, although anticipating
additional convection to develop towards midday that holds a higher
chance of bringing severe weather mainly in the form of large hail
and gusty winds. Can't rule out a tornado as well.

MCV associated convection within northwest Minnesota near Baudette
is expected to move over the international border by 11 AM. While sub-
severe, there is still a chance for outflow winds to reach 30-40 mph
as well as produce brief small hail. Further west into the central
Red River Valley, small discrete cells exhibiting mini left moving
supercell characteristics including deviant motion to the north-
northeast and similar radar representation. These very small, likely
elevated supercells bring the chance of producing small hail with
perhaps some isolated instances of near severe criteria hail, ie one
inch. This activity may continue into the northern Red River Valley
into late morning. Further west, additional discrete to semi-
discrete cells have been moving eastward through the Devils Lake
basin, again sub-severe although one persistent cell that has cut
east across the basin is exhibiting right moving supercellular
characteristics, this time with deviant motion due east with again
appropriate radar presentation. This cell has the chance of further
intensify if it can become more surface based, although ample cloud
cover upstream within the Red River Valley and aforementioned left
moving supercells may limit this potential due to limited insolation
and cell interactions.

This supercell has produced a flanking outflow boundary to its
southwest extending back through the Devils Lake basin as noted on
visible satellite and to a north-south cold front bisecting central
North Dakota. This boundary and cold front is expected to serve as
foci for additional, more robust convection late morning into the
afternoon as both move into eastern ND. Mean cloud layer winds and
storm motion off the cold front will promote discrete convection
initially with eventual cell interaction given the magnitude of
convergence along the cold front to spark close proximity updrafts.
The weak convergence initiated convection along the OFB may also
promote discrete to semi-discrete nature despite less than favorable
orientation of mean wind/storm motion to boundary orientation.

Moderate to strong wind shear noted by EBWD values of 35-55 kt is
expected to spread into eastern ND and northwest MN as an increasing
wind field aloft associated with the approaching shortwave trough.
Winds are also generally unidirectional, promoting the chance for
splitting storms. This increasing shear will collocate with an area
of moderate to strong instability noted by MLCAPE values already in
place between 2000-3500 J/kg, due to rich boundary layer moisture
composed of upper 60 to lower 70 dew points beneath an H7 EML
composed of mid level lapse rates exceeding 8 C/km per 12 UTC BIS
RAOB.

All of that being said, main threat from severe convection  is
likely to come in the form of large hail, possibly even very large
hail given the aforementioned ingredients of strong shear and
instability along with the likelihood of supercellular dynamics.
Additionally, gusty winds will accompany storms with expected weak
to moderate DCAPE values juxtaposed with convection. While note
entirely expected, a tornado cannot be ruled out given the discrete
nature expected of convection and rich boundary layer moisture,
mostly tied to right turning motions.

&&

.UPDATE...
Issued at 1008 AM CDT Sun Aug 9 2020

With increased cloud cover and precip expected across the
northern half of the CWA through the late forenoon and early
afternoon, have lowered forecast high temps there just a bit. Have
also increased overall POP values along the late afternoon and
evening frontal band in keeping with updated guidance.

UPDATE Issued at 641 AM CDT Sun Aug 9 2020

Adjusted POPs for storms across our southern counties as well as
more storms coming in from the west. CAMs continue to struggle
with the western activity and want to fizzle convection out until
the true front comes in later today. Given how poorly they have
done not sure that will be the case. Lowered highs a bit in some
areas with increased cloud cover from this morning, may have to
come down a bit more but will keep an eye on things.

&&

.SHORT TERM...(Today through Monday)
Issued at 312 AM CDT Sun Aug 9 2020

Convective timing and strength continue to be the main concerns
for the period.

Active pattern with southwesterly flow aloft continues across the
Northern Plains, with one shortwave currently rotating through SD,
while the main upper trough is still over Alberta and
Saskatchewan. The southern shortwave will lift into MN later this
morning, and CAMs have quite a bit of showers and thunderstorms
entering our southern counties. With MU CAPE values in the
2000-3000 J/kg range, some severe is possible even with effective
bulk shear 25 kts at best. Most likely multicell storms with a few
cells pulsing up to severe. The southern thunderstorms will move
eastward out of our area by late morning.

The main upper trough will stay well to our north, but should push
a cold front into our northwestern counties by this afternoon.
Very much will depend on what happens with morning convection, and
CAMs are not catching onto some cells breaking out over western ND
currently, so trust in their solutions is not high. Do think there
will be at least some destabilization early Sunday afternoon as
temps climb into the 80s and dew points in the 70s have already
entered our southern counties. Some thunderstorm development along
the cold front will be possible, and with high CAPE values ahead
of the boundary and decent shear along it, strong to severe storms
will be possible. Most likely in some sort of line extending
across the CWA through the afternoon, with the front pushing it
out of our area by evening.

Clearing skies and drier air moving in behind the front will help
temps tonight drop into the low to mid 50s. Monday will be very
quiet with high pressure over most of the plains, and temps
slightly cooler than average in the upper 70s.

.LONG TERM...(Monday night through Saturday)
Issued at 312 AM CDT Sun Aug 9 2020

Zonal flow sets up early in the workweek with a shortwave ridge
moving across Sask Monday night, keeping the first half of the work
week dry with afternoon highs in the 80s.  Humidity values will be
the driest on Tuesday before weak return flow sets up going into
Wednesday.  An upper level pattern shift will help SW flow aloft set
up going into the latter part of the week as an upper low begins to
wobble over nrn Alberta, bringing a more unsettled pattern to the
area Wed-Sat.  While afternoon highs generally stay in the 80s for
the latter half of the week into the weekend, dewpoints will rise
into the upper 60s to low 70s, bringing a return of humid weather to
the region as PWAT values climb to around 1.25 to 1.50 inches by
week's end.  Can expect isolated to scattered storms through the
Wed-Sun period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Update at 1008 AM CDT Sun Aug 9 2020

Patchy MVFR to IFR CIGS will steadily rise and lift northeastward
with a warm frontal band. Scattered thunderstorms along that band
will mainly affect areas along and north of the Highway 2
corridor through midday. Along and south of Hwy 2... strong to
severe thunderstorms expected to fire along a cold frontal
boundary in central ND from late forenoon into the early
afternoon... and then track steadily eastward through the
afternoon and early evening. Expect generally VFR conditions
outside of thunderstorms this afternoon. Light southerly winds
will turn from the northwest after cold frontal passage this
afternoon and evening.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

MESOSCALE...CJ
UPDATE...Gust
SHORT TERM...JR
LONG TERM...Speicher
AVIATION...JR
Hazardous weather outlook, Aug 9, 4:26 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
426 AM CDT Sun Aug 9 2020

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-100930-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
426 AM CDT Sun Aug 9 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Multiple rounds of thunderstorms will be possible today. The first
round will impact during the early morning hours mainly south of
the I-29/Highway 10 corridor. Hail up to 1 inch and wind gusts to
60 mph will be possible. These storms will move eastward out of
the area by mid-day.

Additional thunderstorms will move in from western North Dakota
during the late morning and into the afternoon as a cold front
moves into the region. Depending on how the morning activity plays
out, there is the possibility of hail up to 1 inch, wind gusts to
75 mph, and even a brief tornado spin up as a complex of
thunderstorms moves across the area during the afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional thunderstorm chances will be possible during the middle
to later part of the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Aug 9, 5:49 AM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
549 AM CDT Sun Aug 9 2020

MNZ003-024-027>032-091145-
West Becker MN-Wadena MN-East Otter Tail MN-East Becker MN-Clay MN-
Hubbard MN-Wilkin MN-West Otter Tail MN-
549 AM CDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHWESTERN
HUBBARD...WADENA...NORTHERN OTTER TAIL...NORTHEASTERN WILKIN AND
SOUTHERN BECKER COUNTIES UNTIL 645 AM CDT...

At 549 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rothsay to near Star Lake to near New York
Mills to near Deer Creek. Movement was north at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Deer Creek, Star Lake and Richville around 550 AM CDT.
  Big McDonald Lake, New York Mills and Dent around 555 AM CDT.
  Wadena around 600 AM CDT.
  Bluffton and Perham around 605 AM CDT.
  Vergas around 610 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4637 9498 4637 9516 4620 9515 4640 9552
      4644 9588 4638 9645 4692 9628 4699 9560
      4695 9524 4672 9478 4664 9478
TIME...MOT...LOC 1049Z 199DEG 23KT 4650 9632 4655 9585 4651 9549 4638
9526

Speicher
Special weather statement, Aug 9, 6:57 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
657 AM CDT Sun Aug 9 2020

NDZ014-015-091245-
Benson ND-Ramsey ND-
657 AM CDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENSON AND CENTRAL RAMSEY
COUNTIES UNTIL 745 AM CDT...

At 656 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brinsmade, or 24 miles west of Devils Lake, moving east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Brinsmade around 700 AM CDT.
  Minnewaukan around 705 AM CDT.
  Churchs Ferry around 710 AM CDT.
  Penn around 720 AM CDT.
  Lakewood Park around 725 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4804 9950 4822 9954 4836 9858 4805 9854
TIME...MOT...LOC 1156Z 261DEG 37KT 4814 9940

Speicher
Special weather statement, Aug 9, 7:10 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
710 AM CDT Sun Aug 9 2020

MNZ002-003-091315-
Clay MN-Norman MN-
710 AM CDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN NORMAN COUNTIES UNTIL 815 AM CDT...

At 710 AM CDT, Doppler radar was tracking a strong thunderstorm near
Georgetown, or 17 miles northeast of Fargo, moving north at 10 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hendrum, Felton and Borup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4701 9645 4704 9673 4728 9683 4727 9630
TIME...MOT...LOC 1210Z 183DEG 9KT 4711 9667

CJ
Special weather statement, Aug 9, 8:41 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
841 AM CDT Sun Aug 9 2020

MNZ005-006-009-091445-
North Beltrami MN-Roseau MN-Lake Of The Woods MN-
841 AM CDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROSEAU...NORTHERN
BELTRAMI AND SOUTHERN LAKE OF THE WOODS COUNTIES UNTIL 945 AM CDT...

At 841 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jelle to near Kelliher. Movement was
northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Baudette, Lower Red Lake, Ponemah, Upper Red Lake, Waskish, Norris
Camp and Big Bog State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

If on or near Upper Red Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4791 9491 4801 9524 4802 9523 4802 9527
      4810 9554 4876 9537 4875 9465 4874 9464
      4872 9459 4872 9456 4870 9454 4869 9445
      4870 9443 4820 9442
TIME...MOT...LOC 1341Z 221DEG 37KT 4820 9534 4799 9441

CJ
Special weather statement, Aug 9, 9:09 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
909 AM CDT Sun Aug 9 2020

MNZ001-007-NDZ016-027-091515-
West Polk MN-West Marshall MN-Eastern Walsh County ND-Grand Forks ND-
909 AM CDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
NORTHWESTERN POLK...NORTHEASTERN GRAND FORKS AND SOUTHEASTERN WALSH
COUNTIES UNTIL 1015 AM CDT...

At 909 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilby, or 18 miles northwest of Grand Forks, moving east at 25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Warren, Alvarado, Manvel, Oslo, Warsaw, Ardoch and Johnstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4799 9720 4812 9757 4847 9701 4828 9679
      4805 9668
TIME...MOT...LOC 1409Z 249DEG 22KT 4810 9737

CJ
Special weather statement, Aug 9, 9:51 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
951 AM CDT Sun Aug 9 2020

NDZ015-016-026-027-054-091545-
Nelson ND-Eastern Walsh County ND-Western Walsh County ND-Ramsey ND-
Grand Forks ND-
951 AM CDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS...
NORTHERN NELSON...EAST CENTRAL RAMSEY AND WESTERN WALSH COUNTIES
UNTIL 1045 AM CDT...

At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near
Southam, or 18 miles east of Devils Lake, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fordville, Lankin, Dahlen, Brocket, Lawton, Southam and Whitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4822 9864 4850 9775 4805 9779 4810 9859
TIME...MOT...LOC 1451Z 242DEG 33KT 4818 9848

CJ

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:29 AM CDTSpecial Weather StatementFGFRichland61 min
Aug 9, 5:31 AM CDTSpecial Weather StatementFGFRansom59 min
Aug 9, 6:01 AM CDTSevere Thunderstorm WarningFGFBenson, Ramsey59 min
Aug 9, 6:57 AM CDTSpecial Weather StatementFGFBenson, Ramsey48 min
Aug 9, 9:09 AM CDTSpecial Weather StatementFGFGrand Forks66 min
Aug 9, 9:51 AM CDTSpecial Weather StatementFGFWalsh54 min
Aug 9, 10:24 AM CDTSpecial Weather StatementFGFCavalier, Towner66 min
Aug 9, 11:05 AM CDTSpecial Weather StatementFGFWalsh55 min
Aug 9, 11:24 AM CDTSpecial Weather StatementFGFCavalier, Pembina66 min
Aug 9, 11:28 AM CDTSevere Thunderstorm WarningFGFCavalier, Pembina, Walsh62 min
Aug 9, 11:42 AM CDTTornado WarningFGFCavalier, Pembina, Walsh36 min
Aug 9, 12:21 PM CDTSevere Thunderstorm WarningFGFCavalier, Pembina, Walsh54 min
Aug 9, 12:27 PM CDTSpecial Weather StatementFGFGrand Forks, Nelson, Walsh63 min
Aug 9, 1:29 PM CDTSpecial Weather StatementFGFGrand Forks61 min
Aug 9, 1:39 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Walsh66 min
Aug 9, 2:10 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Traill65 min
Aug 9, 2:14 PM CDTTornado WarningFGFBarnes, Cass18 min
Aug 9, 2:25 PM CDTTornado WarningFGFCass30 min
Aug 9, 2:36 PM CDTTornado Warning Tornado observedFGFTraill28 min
Aug 9, 2:52 PM CDTSevere Thunderstorm WarningFGFCass, Traill53 min
Aug 9, 3:12 PM CDTSevere Thunderstorm WarningFGFTraill63 min
Aug 9, 3:20 PM CDTSevere Thunderstorm WarningFGFCass22 min
Aug 9, 3:35 PM CDTTornado WarningFGFCass18 min
Aug 9, 3:38 PM CDTSevere Thunderstorm WarningFGFRansom, Sargent25 min
Aug 9, 3:53 PM CDTSevere Thunderstorm WarningFGFCass, Traill48 min
Aug 9, 3:55 PM CDTSevere Thunderstorm WarningFGFSargent28 min
Aug 9, 4:24 PM CDTSpecial Weather StatementFGFSargent36 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.